Montana, 2007High Wind in Montana, November 18, 2007
November 18, 2007 · NWS TFX · 3 events in 3 counties and zones
Strong winds developed along the Rocky Mountain Front during the early morning hours of the 18th. Wind gusts in excess of 60 mph were reported.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds developed along the Rocky Mountain Front during the early morning hours of the 18th. Wind gusts in excess of 60 mph were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Nov 18, 4:49 AM MST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 18, 4:49 AM MST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
449 AM MST SUN NOV 18 2007
AVIATION SECTION UPDATED
.DISCUSSION...
TODAY THROUGH TUESDAY...HIGH WINDS ARE THE MAIN INTEREST FOR TODAY
BUT BY TONIGHT THE FOCUS WILL SWITCH TO WINTER WEATHER. ZONAL FLOW
CONTINUES ALOFT WITH A JET ACROSS THE HILINE. A
STRONG...FAST-MOVING SHORTWAVE WILL CROSS ALBERTA TODAY AND
STRONGEST WINDS ACROSS THE PLAINS WILL BE ASSOCIATED WITH THE WEST
MOVEMENT OF THIS FEATURE. STRONGEST WINDS SHOULD BE NORTH OF THE
BORDER...BUT A HIGH WIND WARNING FOR THE ROCKIES AND EASTERN GLACIER
HAS BEEN ISSUED AND WILL CONTINUE. QUITE A FEW DISTURBANCES MOVE
THROUGH THE FLOW ALOFT AND KEEP THE AIRMASS MOIST OVER THE
SOUTHWEST. SUNDAY NIGHT MOISTURE WILL INCREASE ACROSS THE CENTRAL
ZONES AS WELL...AND SPREAD NORTH TO THE HILINE BY MONDAY MORNING AS
A TROF APPROACHES THE ROCKIES. THE SITUATION IS STILL NOT
CLEAR...THE NAM HAS COME MORE INTO LINE WITH THE GFS BUT TIMING AND
TEMPS ARE STILL A PROBLEM. A COLD FRONT PUSHES SOUTH MONDAY AND A
SECOND WAVE OF PRECIP WILL ACCOMPANY THIS FRONT...COLD AIR WILL
REACH THE BZN/SOUTHWEST ZONES BY MONDAY NIGHT. TEMPS AT LOWER LEVELS
WILL BE CRITICAL FOR WATCH/WARNING PURPOSES AND MOST SNOW WILL BE AT
HIGHER LEVELS. A WINTER WEATHER WATCH HAS BEEN ISSUED AND WILL BE
CONTINUED. ZELZER
TUESDAY NIGHT THROUGH FRIDAY NIGHT...THIS PERIOD BEGINS WITH A
PACIFIC STORM SYSTEM CENTERED OVER IDAHO AND SOUTHWEST MONTANA. THIS
SYSTEM IS EXPECTED TO MOVE QUICKLY TO THE SOUTH AND EAST OF THE AREA
DURING OVERNIGHT TUESDAY. A SLIGHT CHANCE OF SNOW SHOWERS WILL EXIST
DURING THIS TIME ALONG THE CONTINENTAL DIVIDE AND OVER THE SOUTHWEST
MOUNTAINS. LITTLE ACCUMULATING SNOW IS ANTICIPATED HOWEVER...WITH
THE MAIN AREA OF FORCING WELL DOWNSTREAM OF THE FORECAST AREA. WHILE
MOST CURRENT MODEL RUNS SUGGEST THAT DEEP COLD AIR FOLLOWING THIS
STORM SYSTEM WILL ONLY GRAZE THE FORECAST AREA EARLY
WEDNESDAY...NORTH AND NORTHWESTERLY FLOW ALOFT WILL LIKELY MAINTAIN
MORE WINTRY TEMPERATURES THROUGHOUT THE EXTENDED FORECAST PERIOD.
THIS FLOW ALOFT WILL PERSIST THRU FRIDAY...OCCURRING IN RESPONSE TO
A MONSTER RIDGE OF HIGH PRESSURE THAT IS ANTICIPATED TO BE CAMPED
OUT OFF THE WEST COAST DURING THIS TIME. THE MODELS ARE HAVING
DIFFICULTY REPRESENTING SMALL SCALE FEATURES WITHIN THE UNSTABLE
FLOW ALOFT...HOWEVER LOW POPS HAVE BEEN MAINTAIN FOR THE SOUTHWEST
MOUNTAINS IN MUCH OF THE EXTENDED PERIOD TO ACCOUNT FOR THIS WEAKLY
UNSTABLE SCENARIO. SURFACE WINDS ARE ANTICIPATED TO BE QUITE WEAK IN
THIS TYPE OF FLOW REGIME AS WELL. ZUMPFE
SATURDAY AND SUNDAY...MODELS INDICATE A HIGH PRESSURE OVER THE
REGION WILL BREAK DOWN BY EARLY SUNDAY AS A LOW PRESSURE TROUGH
SWINGS IN FROM THE NORTHWEST. KEPT PRECIPITATION FOR SATURDAY
MANLEY IN THE MOUNTAINS. SUNDAY LOOKS TO BE THE BEST CHANCE FOR
SCATTERED PRECIPITATION FOR THE CWA. WARMED TEMPERATURES TO NEAR
NORMAL. SAUCIER
&&
.AVIATION...
UPDATED 1149Z.
WEAK FORCING ACROSS THE REGION WILL TRANSITION INCREASINGLY STORMY
DURING THE NEXT 24 HOURS. VFR FLIGHT CONDITIONS ARE EXPECTED TO
PREVAIL DURING THIS TIME...HOWEVER MVFR CONDITIONS ARE POSSIBLE NEAR
KCTB AFTER 06Z. MOUNTAIN TOP OBSCURATIONS WILL BE COMMON THROUGHOUT
THE PERIOD NEAR KBZN...WITH LOW VFR CEILINGS. SURFACE WIND WILL GUST
TO 40KT NEAR KCTB...AND TO 30KT NEAR KHVR AND KGTF THRU 00Z. SURFACE
WINDS ARE ANTICIPATED TO BECOME FAIRLY NEGLIGIBLE THEREAFTER. A
SURFACE COLD FRONT WILL AFFECT THE REGION AFTER 03Z...WITH RAIN
SHOWER ACTIVITY BECOMING MORE WIDESPREAD NEAR THIS TIME. RAIN
SHOWERS MAY TURN TO SNOW NEAR KCTB AFTER 06Z AS WELL...COINCIDING
WITH REDUCED CEILINGS AND VISIBILITY AT TIMES. ZUMPFE
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 50 26 34 15 / 10 70 60 30
CTB 48 20 32 12 / 10 30 60 20
HLN 50 30 37 19 / 20 60 60 40
BZN 52 32 44 20 / 40 50 60 50
WEY 41 29 37 18 / 60 60 60 80
DLN 49 33 41 18 / 30 50 50 40
HVR 52 27 37 16 / 10 20 30 20
LWT 50 25 33 18 / 10 50 50 40
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 2 PM MST THIS AFTERNOON FOR MTZ009-010-
048.
WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
FOR MTZ009-012-014-048-050-051-054.
&&
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 18, 3:45 AM MST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
345 AM MST SUN NOV 18 2007
MTZ009-010-048-191200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
345 AM MST SUN NOV 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON.
SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH...WILL
CONTINUE INTO EARLY SUNDAY AFTERNOON.
A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON.
ACCUMULATIONS OF 2 TO 4 INCHES OF SNOW ARE POSSIBLE ACROSS CENTRAL
MONTANA WITH 8 TO 14 INCHES OF SNOW POSSIBLE OVER THE
MOUNTAINS...UP TO 2 FEET OF SNOW POSSIBLE OVER THE HIGHER PEAKS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ012-014-050-051-054-191200-
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS-
MEAGHER-
345 AM MST SUN NOV 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON.
ACCUMULATIONS OF 2 TO 4 INCHES OF SNOW ARE POSSIBLE ACROSS CENTRAL
MONTANA WITH 8 TO 14 INCHES OF SNOW POSSIBLE OVER THE
MOUNTAINS...UP TO 2 FEET OF SNOW POSSIBLE OVER THE HIGHER PEAKS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ008-011-013-015-044>047-049-052-053-055-191200-
BEAVERHEAD-HILL-CHOUTEAU-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-EASTERN TETON-JEFFERSON-BROADWATER-GALLATIN-
345 AM MST SUN NOV 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, North Rocky Mountain Front
- When
- November 18, 6:15 AM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
A wind gust to 60 mph was reported at the Deep Creek RAWS site (East Glacier Park 8SE).
High Wind, Eastern Glacier
- When
- November 18, 8:56 AM MST to 11:56 AM MST
- Where
- Eastern Glacier forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- Official NWS Observations
Sustained winds of 44 mph were reported at the Cut Bank ASOS site.
High Wind, Southern Rocky Mountain Front
- When
- November 18, 11:00 AM MST
- Where
- Southern Rocky Mountain Front forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Trained Spotter
A wind gust to 67 mph was reported at the Choteau Airport.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Montana, November 18 to 20, 200711 events
- Heavy Snow and Winter Weather in Pennsylvania, November 18 to 19, 20076 events
- Heavy Snow in Montana, November 18 to 19, 20076 events
- Heavy Snow in Oregon, November 18 to 19, 20073 events
- Heavy Snow in Idaho, November 18 to 19, 20073 events
- Heavy Snow in Oregon, November 18 to 19, 20073 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 18, 20072 events
- Damaging Wind in Texas, November 18, 200750 kt wind · 1 event
- Heavy Snow in Pennsylvania, November 18 to 19, 20071 event
- High Wind in Oregon, November 18, 200755 kt wind · 1 event
- Heavy Snow in Washington, November 18 to 19, 20071 event
- Waterspout in South Atlantic Coastal Waters, November 18, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62415, 62416, 62417.